Hail, Laurens
- When
- November 4, 7:19 PM EST
- Where
- Laurens County, Rentz
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.383, -82.983
The Laurens county Emergency Managment Director reported penny-sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 4, 5:20 PM EST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 PM EST TUE NOV 4 2003 304 PM GENERAL DISCUSSION... .OVERVIEW...WARM MOIST AIR MASS OVER THE STATE THE NEXT TWO DAYS. TROUGH OVER WESTERN PORTION OF NATION WILL MAINTAIN A SOUTHWESTERLY FLOW OVER THE CWA. HOWEVER TROUGH LIFTS OUT AND FLOW ACROSS AREA BECOMES MORE WESTERLY BY END OF WEEK ALLOWING COOLER DRIER AIR TO SPREAD INTO THE STATE AS SURFACE HIGH BUILDS INTO THE EASTERN PORTION OF COUNTRY. .SHORT TERM...UNSEASONABLY WARM TEMPERATURES AND HIGH DEW POINTS NEXT COUPLE OF DAYS. NIGHTTIME TEMPS SHOULD ONLY FALL INTO THE 60S. DAYTIME HIGHS WILL BE SOMEWHAT MODERATED BY THE CLOUDINESS BUT STILL INTO THE 70S TO LOWER 80S. SCATTERED SHOWERS HAVE BROKEN OUT THIS AFTERNOON AND THINK WELL SEE SCATTERED SHOWERS TONIGHT. SOME UPSLOPE AND A LITTLE ISENTROPIC LIFT COULD CONTRIBUTE TO HIGHER POPS IN EXTREME NORTH GEORGIA TONIGHT AND WEDNESDAY. OTHERWISE WILL STAY IN THE 30-40% RANGE. MAV GUIDANCE SEEMS TO BE OVERDOING IT. FWC SEEMS TO BE MORE IN LINE WITH CURRENT TRENDS. WILL STICK TO SHOWER WORDING. CANT TOTALLY DISCOUNT A RUMBLE OF THUNDER BUT FEEL AT THIS TIME TO LITTLE TO MENTION. LIFTED INDICES STAY MOSTLY POSITIVE DURING NEXT TWO DAYS. .EXTENDED...ALL MODELS PUSH FRONT INTO CWA LATE THURSDAY AND THURSDAY NIGHT WITH SURFACE HIGH PRESSURE BUILDING INTO OHIO VALLEY FRIDAY AND SATURDAY. BY SUNDAY HIGH CENTER FORECAST TO MOVE INTO PA AREA AND PATTERN SUGGEST SOME WEDGING WITH PRESSURE BUILDING EAST OF APPALACHIANS. THEREFORE SUNDAY COULD BE A COOL DAY WITH HIGHS MOSTLY 50S ACROSS NORTH PART OF CWA. PATTERN IS PROGRESSIVE HOWEVER AND EXPECT WHAT WEDGING DOES OCCUR WILL BE SHORT LIVED AS ANOTHER UPPER TROUGH WORKS THROUGH EASTERN PORTION OF COUNTY MONDAY AND TUESDAY. .PRELIMINARY POINT TEMPS/POPS... KATL 67 77 67 77 / 40 40 30 20 KAHN 67 77 66 78 / 40 40 30 30 KGVL 67 76 66 76 / 40 50 30 20 KRMG 65 77 64 74 / 40 50 30 20 KCSG 70 83 68 83 / 40 40 30 30 KMCN 68 83 68 83 / 40 40 40 30 .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE. 520 PM EST AVIATION DUSCUSSION... WARM...WET AIRMASS IN PLACE WITH CONTINUED MOIST SOUTHEAST FLOW. WEAK LOW LEVEL MOISTURE CONVERGENCE...ISENTROPIC UPGLIDE...AND TERRAIN UPSLOPE SHOULD WORK TO PRODUCE LOW CEILINGS AND REDUCED VISIBILITIES OVERNIGHT. TIMING IS THE QUESTION. BASED ON RECENT TRENDS...LOOKING FOR 2 OR 3 HOURS (AFTER SUNSET) WITH SCT TO BKN CLOUDS BETWEEN 3 THOUSAND AND 6 THOUSAND FEET...MVFR CONDS LIKELY SETTING UP TOWARD MIDNIGHT...AND IFR CONDS BEFORE SUNRISE. SCATTERED LIGHT RAIN OR DRIZZLE POSSIBLE...TOO. 38/15
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050500- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL WEATHER SERVICE PEACHTREE CITY GA 640 PM EST TUE NOV 4 2003 .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS EXPECTED OVER EAST CENTRAL GEORGIA THIS EVENING. .SYNOPSIS... UNSEASONABLY WARM MOIST AIR WILL REMAIN ACROSS MIDDLE GEORGIA AS A HIGH OVER THE ATLANTIC AND A LOW IN THE NORTHERN GULF OF MEXICO KEEP A DEEP SOUTHEASTERLY FLOW OVER THE AREA. .DISCUSSION... WARM MOIST AIR ALONG WITH TEMPERATURES IN THE MID 70S HAS RESULTED IN AN AIRMASS UNSTABLE ENOUGH TO PRODUCE ISOLATED THUNDERSTORMS OVER EAST CENTRAL GEORGIA...GENRALLY SOUTH OF A SWAINSBORO TO DUBLIN TO CORDELE LINE. LIFTED INDICES ARE BETWEEN MINUS TWO AND MINUS THREE AND CAPES ARE BETWEEN 800 AND 1400. THESE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...BUT SHOULD DISSIPATE AFTER MIDNIGHT. .FOR SPOTTERS... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL MOVE SLOWLY THROUGH GEORGIA THURSDAY. THE BEST CHANCE OF RAIN WILL PRECEDE THE FRONT...BUT AGAIN THE ATMOSPHERE IS EXPECTED TO BE TOO STABLE TO SUPPORT THUNDERSTORM DEVELOPMENT. COOLER...DRIER CONDITIONS ARE EXPECTED FOR FRIDAY THROUGH MONDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC. JRN
GAZ097-109>111-050015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 620 PM EST TUE NOV 4 2003 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND LESS THAN PENNY SIZE HAIL IN DODGE...LAURENS...TELFAIR...WHEELER...COUNTIES. THE NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED AN AREA OF STRONG THUNDERSTORMS OVER EAST DODGE... SOUTHERN LAURENS...TELFAIR... WHEELER...COUNTIES. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE WIND GUSTS TO 40 MPH...WHICH MAY CAUSE SOME SMALL TREE LIMBS TO BE BLOWN DOWN... AND PEA TO DIME SIZE HAIL. RESIDENTS OF THIS AREA SHOULD STAY INSIDE AND AWAY FROM WINDOWS...AND MONITOR NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR POSSIBLE WARNINGS. THIS ACTIVITY SHOULD END ACROSS THE AREA BY 715 PM EST. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNY...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
The Laurens county Emergency Managment Director reported penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332136.